# SDR CA000724018

- Difficulty date: July 6, 2000
- Submitted: August 4, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 12,631 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 3710 · Vacuum Distribution System
- Part: Pump
- Part number: 441CC7
- Condition: Jammed
- Location: Lt Engine
- Component: Vacuum Pump, Airborne
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PUMP S/N 856871.  DETECTED SQUEAKING WHEN TURNING PROPELLER DURING TEARDOWN FOR ENGINE CHANGE.  PUMP REMOVED.   HARDLY ABLE TO TURN IT BY HAND.  INSTALLED 14 FEB. 2000 AT 12269.2 = 6 MS AND 361.6 HRS.  REMOVED  06 JUL.2000 AT 12630 = 6 MS & 361.6 HRS.  WHEN INSTALLED, MAN. INSTRUCTIONS FOLLOWED METICULOUSLY CLEAN HOSES, COOLING HOSE AND BAFFLE, R.V. FILTERS.  133-5-1 FILTERS REPLACED EVERY 100 HOURS.  NOTE:  POOR DESIGN:  PUMP BREATHERS FROM AIR INTAKE UNDER NACELLE NEAR COWL FLAPS AND EXHAUSTS.
